MAUDE Adverse Event Report: SYNTHES GMBH COMPRESSION DRILL GUIDE F/3.5 MM LCP PERCUTANEOUS INSTR SYS; GAUGE,DEPTH

SYNTHES GMBH COMPRESSION DRILL GUIDE F/3.5 MM LCP PERCUTANEOUS INSTR SYS; GAUGE,DEPTH
Catalog Number 03.113.013
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed.No conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the patient underwent the open reduction internal fixation surgery for the proximal humeral fracture.Before the surgery, when the hospital checked the devices, a drill bit couldnt be inserted into the drill sleeve.No further information is available.This report is for one (1) compression drill guide f/3.5 mm lcp percutaneous instr sys.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.113.013, lot: 9901067, manufacturing site: hägendorf, release to warehouse date: may 11, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The visual inspection has shown that there are slight deformations at the edges of the bore at the forefront of the device are visible.It can be assumed that the compressed material at these deformations did lead to the complained malfunction.In general is the device is a very used condition, especially the laser markings are partially faded and discolored from often reprocessing.Dimensional analysis did not detect any deviation from the specification.It should be noted that product failure is multifactorial.Based on the information currently available it can be concluded that normal wear and tear over the years did lead to a slight deformation at the forefront of the device, which finally caused the complained malfunction.As part of depuy synthes quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMPRESSION DRILL GUIDE F/3.5 MM LCP PERCUTANEOUS INSTR SYS
Common Device Name
GAUGE,DEPTH
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11359252
Report Number8030965-2021-01220
Device Sequence Number790741
Product Code HTJ
UDI-Device Identifier07611819334397
UDI-Public(01)07611819334397
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.113.013
Device Lot Number9901067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA